MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 3-0 S/A CP-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 3-0 S/A CP-2; SUTURE, SURGICAL, ABSORBABLE
Model Number Z968H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot phk348, and no non-conformances were identified.Investigation summary: it was received for analysis an opened box with unopened sample of product code z968h, lot phk348.During the visual inspection of the unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples received, no performance - breakage suture was found and the tested samples met the finished goods requirements.
 
Event or Problem Description
It was reported that an animal underwent a spay procedure on (b)(6) 2020 and suture was used.During the procedure, the doctor was suturing tissue and the suture was cork screwing and breaking in the middle of the strand, unknown tissue layer, unknown loop.Another like device was used.No consequences to the animal.

Brand Name
PDSII VIO 27IN 3-0 S/A CP-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9871713
Report Number2210968-2020-02301
Device Sequence Number19560808
Product Code NEW
UDI-Device Identifier10705031061934
UDI-Public10705031061934
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberZ968H
Device Catalogue NumberZ968H
Device Lot NumberPHK348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2020
Initial Report FDA Received Date03/24/2020
Patient Sequence Number1